Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Wakefield, VA

June 7, 2013Brunswick County, Greensville County, City of Emporia, Virginia; Northampton County, North Carolina

NWS Wakefield, VA issued this flash flood warning at Jun 7, 2013, 4:52 PM EDT for Brunswick County, Greensville County, City of Emporia, Virginia; Northampton County, North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2013, 4:52 PM EDT (20:52 UTC)
Expired
Jun 7, 2013, 10:15 PM EDT
In force
5 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Greensville County, VA

The radar

The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:34 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 7, 4:34 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL EXIT THE TO THE NORTHEAST TONIGHT. A WEAK
FRONTAL BOUNDARY WILL LINGER OVER THE AREA THROUGH THE WEEKEND
MAINTAINING UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BANDS OF HEAVY RAIN WITH A FEW THUNDERSTORMS COVERED MUCH OF THE CWA
AHEAD OF TROPICAL STORM ANDREA. FLOOD OR FLASH FLOOD WATCHES COVER
THE CWA UNTIL MIDNIGHT. FLOODING WAS REPORTED SOUTH AND EAST OF
RICHMOND. THE HEAVIEST RAINFALL WAS LINING UP ALONG A BOUNDARY
THAT EXTENDED FROM NEAR EMPORIA TO JUST EAST OF RICHMOND AND INTO
WESTMORELAND COUNTY. SOUTHEAST WINDS AND DEW POINTS IN THE LOW TO
MID 70S WERE TO THE EAST OF THE BOUNDARY AND LIGHT NORTHERLY WINDS
AND A BIT LOWER DEW POINTS WERE TO THE WEST.

ANOTHER AREA OF HEAVY RAIN ASSOCIATED WITH A MID LEVEL REFLECTION
OF ANDREA WAS PULLING NORTH OUT OF NORTH CAROLINA INTO THE
PIEDMONT COUNTIES. THIS WILL CONTINUE NORTH AND NORTHEAST THROUGH
CENTRAL VIRGINIA DURING THE EVENING HOURS.

THE ACTUAL CENTER OF ANDREA WAS MOVING ACROSS EASTERN NORTH
CAROLINA AND WILL CROSS SOUTHEAST VIRGINIA THIS EVENING.

ASIDE FROM THE HEAVY RAIN...A TORNADO THREAT CONTINUES THROUGH THIS
EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND AND VIRGINIA
PENINSULA.

PCPN WILL DIMINISH FROM S TO N AS ANDREA ACCELERATES OUT OF THE AREA
THIS EVENING WITH PCPN ENDING FOR THE MOST PART BEFORE MIDNIGHT.

LOW TEMPERATURES WILL RANGE FROM THE MID 60S IN THE PIEDMONT
COUNTIES TO THE UPR 60S TO NEAR 70 ELSEWHERE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ALTHOUGH HIGH PRESSURE WILL BUILD INTO THE REGION FOLLOWING
ANDREA...A WEAK FRONTAL SYSTEM WILL LINGER. SATURDAY AND SUNDAY
SHOULD FEATURE WARM AND MODERATELY HUMID CONDITIONS WITH MAINLY AFTN
AND EARLY EVENING CONVECTION. HAVE POPS 40 PERCENT ON SATURDAY AND
30 PERCENT ON SUNDAY.

AS FOR TEMPS...HIGHS IN THE MID 80S SATURDAY AND UPR 80S TO NEAR 90
SUNDAY. LOW TEMPERATURES WILL RANGE FROM 65 TO 70.

FOR MONDAY...A SHORT WAVE APPROACHES THE MID ATLANTIC STATES. THE
SURFACE FRONT MOVES TO THE NORTH AS A WARM FRONT AS A COLD FRONT
APPROACHES FROM THE WEST. PCPN CHANCES INCREASE AND BY AFTN...HAVE
POPS OF 40-50 PERCENT OVER MOST OF THE AREA WITH 30 PERCENT BY THE
ALBEMARLE SOUND AND LIKELY 60 PERCENT FROM DORCHESTER COUNTY MD
ACROSS PORTIONS OF THE NORTHERN NECK TO FLUVANNA COUNTY VA AREA.
HIGH TEMPERATURES MONDAY ARE FORECAST TO RANGE FROM THE MID TO UPR
80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MID/UPPER LEVEL SW FLOW WILL PREVAIL DURING THE EARLY PORTION OF
NEXT WEEK...WITH A TROUGH OVER THE MIDWEST AND A RIDGE OVER THE
WESTERN ATLANTIC. A LINGERING SURFACE TROUGH AND THE APPROACH OF THE
MIDWEST TROUGH WILL PROVIDE A FOCUS FOR THE POTENTIAL OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM
APPROACHES FROM THE OHIO VALLEY LATE IN THE WEEK. HIGHS TUESDAY
SHOULD BE IN IN THE UPPER 80S TO LOW 90S...BEFORE TRENDING TOWARD
THE MID/UPPER 80S BY THE MIDDLE AND END OF THE WEEK. LOWS SHOULD
GENERALLY BE 65-70 TUESDAY MORNING...BEFORE TRENDING SLIGHTLY
DOWNWARD TO 60-65 THEREAFTER.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
TS ANDREA IS OVER NC AND MOVG TOWARDS SE VA WITH LOTS OF LOW LVL
MOISTURE AND SHOWERS AFFECTING THE REGION. WIDESPREAD MVFR/IFR
CONDS AFFECTING THE AREA AS NUMBEROUS SHOWERS FROM THE STORM MOVE
NORTH. ANDREA IS EXPECTED TO PASS OFF THE VA COAST EARLY THIS
EVENING. MODERATE TO HEAVY RAIN WILL OCCUR AT TAF SITES BEFORE THE
STORM MOVES NORTH OF THE REGION. WINDS WILL BE MOSTLY NE-SE...THEN
SHIFT SW-NW AS THE STORM MOVES NORTH. ORF/PHF/ECG/SBY MAY SEE
GUSTS UP TO 30-35 KTS THIS EVENING.

RAIN TAPERS OFF AND ENDS LATE TONIGHT. SUMMER LIKE PATTERN RETURNS
FOR SAT & SUN...WITH SCATTERED DIURNAL SHWRS/TSTMS POSSIBLE.

&&

.MARINE...
STATUS QUO WILL BE MAINTAINED WITH RESPECT TO MARINE HEADLINES
THROUGH THE EVENING WHILE TS ANDREA APPROACHES FROM THE SOUTH AND
CROSSES THE AREA. WILL CONTINUE WITH AN SCA FOR THE MIDDLE BAY/YORK
AND RAPPAHANNOCK RIVERS AND HANDLE ANY CONVECTIVE GUSTS GREATER THAN
OR EQUAL TO 34KT WITH SMWS. SEAS WILL RESPOND WITH THE APPROACH OF
THE TROPICAL SYSTEM AND INCREASING WIND BUILDING TO 7-11FT BY 00Z.

THE LOW QUICKLY MOVES NE AWAY FROM THE REGION TONIGHT. THE WIND WILL
DIMINISH AND SEAS WILL SLOWLY SUBSIDE. AN SCA WILL LIKELY NEED TO
FOLLOW THE GALE/TROPICAL FLAGS FOR SEAS OVER THE OCEAN. A SW WIND
AOB 15KT SHOULD PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
ONGOING SIGNIFICANT RISES IN AREA RIVERS ARE ONGOING ARE
GENERALLY EXPECTED TO REMAIN BELOW FLOOD STAGE. UPDATED GUIDANCE
FROM MARFC HAS RICHMOND WESTHAM JUST BARELY EXCEEDING FLOOD STAGE
(12 FT) SATURDAY BEFORE FALLING BLO FLOOD STAGE SUNDAY MORNING.

&&

.TIDES/COASTAL FLOODING...
XTRATROPICAL GUIDANCE INDICATING TIDAL ANOMALIES BTWN 1/2 TO 1 FT
ABOVE NORMAL WITH THE NEXT 2 HIGH TIDE CYCLES. WATER LEVELS EXPECTED
TO REMAIN BELOW MINOR FLOODING THRESHOLDS. ONE AREA THAT WILL NEED
TO MORE CLOSELY MONITORED IS THE BAY SIDE OF THE LOWER MD EASTERN
SHORE/BAY SIDE OF ACCOMACK WHERE WATER LEVELS COULD APPROACH MINOR
STAGE DURING TONIGHTS HIGH TIDE CYCLE. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED TO ACCOUNT FOR THIS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
     SATURDAY FOR MDZ021>023.
     BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012.
     FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ013>017-030>032-
     102.
     TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
     060>090-092.
     FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ091-093>100.
     COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
     SATURDAY FOR VAZ099.
     TROPICAL STORM WARNING FOR VAZ091-093>098.
     BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ099-
     100.
MARINE...TROPICAL STORM WARNING FOR ANZ632>634-637-638-656-658.
     GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ650-652-654.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ635-636.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630-631.

&&

SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...AJZ
AVIATION...JEF
MARINE...AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 1:03 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
103 PM EDT FRI JUN 7 2013

NCZ012-VAZ072>078-081>090-092-080000-
NORTHAMPTON NC-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
103 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

NCZ015>017-030>032-102-VAZ091-093>098-080000-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
103 PM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA
OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

MDZ025-VAZ099-100-080000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
103 PM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

MDZ021>024-NCZ013-014-080000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HERTFORD-GATES-
103 PM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

VAZ048-049-060>071-079-080-080000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
103 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

ANZ650-652-654-080000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
103 PM EDT FRI JUN 7 2013

...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

ANZ632>634-637-638-656-658-080000-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
103 PM EDT FRI JUN 7 2013

...TROPICAL STORM WARNING IN EFFECT...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE
EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635-636-080000-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
103 PM EDT FRI JUN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK
RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-080000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
103 PM EDT FRI JUN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Jun 7, 4:03 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT FRI JUN 7 2013

MDZ021-072045-
DORCHESTER-
403 PM EDT FRI JUN 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER COUNTY THROUGH
445 PM EDT...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOOPERSVILLE...OR ABOUT 16 MILES EAST OF LEXINGTON PARK...MOVING
NORTH AT 45 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINGATE...AND...
HONGA...ANDREWS...BUCKTOWN...AND...CHURCH CREEK...CAMBRIDGE...AND...
UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...
SECRETARY...AND...EAST NEW MARKET.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3868 7576 3857 7569 3848 7583 3839 7584
      3819 7598 3825 7598 3831 7604 3817 7602
      3811 7610 3821 7608 3822 7604 3825 7611
      3822 7615 3831 7626 3863 7618 3858 7603
      3868 7594 3871 7585

ZIMMERMAN
Local storm report, Jun 7, 4:25 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      2 NNE DEERWOOD HILLS    37.33N  76.82W
06/07/2013                   JAMES CITY         VA   911 CALL CENTER

            AROUND 8 INCHES OF WATER WAS FLOWING ACROSS JOLLY POND
            ROAD. SEVERAL OTHER ROADS ACROSS WESTERN JAMES CITY
            COUNTY WERE EXPERIENCING HIGH WATER.

&&

EVENT NUMBER AKQ1300570

JO
Local storm report, Jun 7, 4:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            MOLLUSK                 37.73N  76.54W
06/07/2013                   LANCASTER          VA   TRAINED SPOTTER

            2 INCHES OF WATER WAS FLOWING ACROSS RIVER ROAD NEAR
            MOLLUSK. WATER WAS FLOWING OUT OF NEARLY FLOODED
            FARMLAND.

&&

EVENT NUMBER AKQ1300571

JO
Special weather statement, Jun 7, 4:36 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT FRI JUN 7 2013

NCZ012-VAZ065-066-079-087-072130-
BRUNSWICK VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-
436 PM EDT FRI JUN 7 2013

...STRONG THUNDERSTORMS MOVING INTO SOUTH-CENTRAL VIRGINIA...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 14 MILES SOUTH OF EBONY...OR ABOUT 8 MILES EAST
OF WARRENTON...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR GASBURG AT 500 PM EDT...EBONY AT 505 PM EDT...BOWENS CORNER
AND...WHITE PLAINS AT 510 PM EDT...BRODNAX AT 520 PM EDT.

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.

IN ADDITION...RAINFALL RATES OF 1-2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3700 7809 3683 7754 3684 7747 3667 7753
      3648 7771 3648 7777 3650 7781 3650 7789
      3651 7791 3654 7792 3654 7821

JM
Local storm report, Jun 7, 4:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      WEST POINT              37.55N  76.80W
06/07/2013                   KING WILLIAM       VA   NWS EMPLOYEE

            WIDESPREAD FLODING AROUND WEST POINT. SEVERAL ROADS
            AROUND THE PAPER MILL FLOODED WITH 2 FEET OF WATER.
            NUMEROUS ROADS ARE IMPASSABLE AND FLOOD WATERS ARE UP TO
            SEVERAL HOMES.

&&

EVENT NUMBER AKQ1300572

JO
Local storm report, Jun 7, 4:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      1 NNE BLANKS STORE      37.32N  76.93W
06/07/2013                   CHARLES CITY       VA   TRAINED SPOTTER

            AROUND 8 INCHES OF WATER FLOWING ACROSS WILCOX NECK
            ROAD AS WELL AS OTHER ROADS IN THE AREA. RESIDENTS ARE
            REPORTING AREAS ROADS AS VERY DANGEROUS.

&&

EVENT NUMBER AKQ1300573

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:26 AM EDTSpecial Marine WarningAKQ94 min
Jun 7, 11:27 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Henrico, City of Colonial Heights63 min
Jun 7, 11:34 AM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 26 more11 hr
Jun 7, 12:00 PM EDTFlash Flood WarningAKQBrunswick, Greensville, City of Emporia3 hr
Jun 7, 1:05 PM EDTAreal Flood AdvisoryAKQCharles City, Dinwiddie, Prince George, Surry, Sussex, City of Colonial Heights and 2 more6 hr
Jun 7, 1:30 PM EDTFlash Flood WarningAKQCharles City, Prince George, City of Hopewell, City of Petersburg3 hr
Jun 7, 1:44 PM EDTFlash Flood WarningAKQCharles City, New Kent3 hr
Jun 7, 2:15 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond3 hr
Jun 7, 2:22 PM EDTAreal Flood AdvisoryAKQSurry, Sussex2 hr
Jun 7, 2:24 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, James City, King and Queen, King William, Lancaster and 4 more2 hr
Jun 7, 2:43 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg47 min
Jun 7, 2:47 PM EDTSpecial Weather StatementAKQLancaster, Northumberland43 min
Jun 7, 3:00 PM EDTFlash Flood WarningAKQCharles City, James City, King and Queen, King William, New Kent, City of Williamsburg3 hr
Jun 7, 3:06 PM EDTSpecial Marine WarningAKQ24 min
Jun 7, 3:17 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland58 min
Jun 7, 3:34 PM EDTSpecial Marine WarningAKQ86 min
Jun 7, 3:36 PM EDTCoastal Flood AdvisoryAKQAccomack13 hr
Jun 7, 4:23 PM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg, Mecklenburg3 hr
Jun 7, 4:31 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, King and Queen, Lancaster, Mathews, Middlesex and 4 more2 hr
Jun 7, 4:36 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia54 min
Jun 7, 5:56 PM EDTFlash Flood WarningAKQCharles City, James City, King and Queen, King William, New Kent, City of Williamsburg4 hr
Jun 7, 6:01 PM EDTFlash Flood WarningAKQDinwiddie, Prince George, Surry, Sussex, City of Hopewell, City of Petersburg4 hr
Jun 7, 6:13 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond3 hr
Jun 7, 6:29 PM EDTAreal Flood AdvisoryAKQSouthampton3 hr
Jun 7, 7:01 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, James City, King and Queen, King William, Lancaster and 9 more3 hr
Jun 7, 7:41 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk64 min
Jun 7, 2:03 PM EDTSpecial Weather StatementAKQDorchester42 min
Jun 7, 3:25 PM EDTSpecial Weather StatementAKQDorchester50 min
Jun 7, 4:03 PM EDTSpecial Weather StatementAKQDorchester42 min
Jun 7, 4:15 PM EDTAreal Flood AdvisoryAKQDorchester3 hr
Jun 7, 4:59 PM EDTFlash Flood WarningAKQDorchester7 hr
Jun 7, 5:02 PM EDTSpecial Weather StatementAKQSomerset, Wicomico58 min
Jun 7, 6:29 AM EDTSpecial Weather StatementAKQBertie61 min
Jun 7, 12:11 PM EDTFlash Flood WarningAKQNorthampton3 hr

Nearby

Flash Flood Warnings in Virginia, 2013Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.